Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 48, NWS Lincoln, IL

June 7, 2015McLean County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 7, 2015, 4:09 PM CDT for McLean County, Tazewell County, Woodford County, Illinois. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2015, 4:09 PM CDT (21:09 UTC)
Expired
Jun 7, 2015, 5:00 PM CDT
In force
51 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McLean County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:15 PM CDTTSTM WND DMGEureka, ILREPORTS OF TREE DAMAGE IN EUREKA WITH AN ESTIMATED 65 MPH WIND GUST.
Jun 7, 4:15 PM CDTTSTM WND DMGEureka, IL
Jun 7, 4:15 PM CDTTSTM WND GST 65Eureka, ILESTIMATED 65 MPH WIND GUST IN EUREKA
Jun 7, 4:15 PM CDTTSTM WND GST 65Eureka, ILMEASURED 65 MPH WIND GUST IN PEORIA
Jun 7, 4:15 PM CDTTSTM WND GST 65Eureka, IL
Jun 7, 4:16 PM CDTTSTM WND DMGMetamora, ILTREE LIMBS BLOWN DOWN
Jun 7, 4:16 PM CDTTSTM WND DMGMetamora, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:36 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS53 KILX 072109
SVRILX
ILC113-179-203-072200-
/O.NEW.KILX.SV.W.0048.150607T2109Z-150607T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
409 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
  WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 500 PM CDT

* AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  WASHINGTON...OR 7 MILES EAST OF PEORIA...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...EAST PEORIA...MORTON...WASHINGTON...METAMORA...GERMANTOWN
  HILLS...EL PASO...ROANOKE...HUDSON...GOODFIELD...DEER CREEK...BAY
  VIEW GARDENS...SECOR...CONGERVILLE...KAPPA...PANOLA AND EVERGREEN
  LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 39 BETWEEN MILE MARKERS 6 AND 22.
 INTERSTATE 474 BETWEEN MILE MARKERS 13 AND 14.
 INTERSTATE 74 BETWEEN MILE MARKERS 97 AND 99...AND BETWEEN MILE
MARKERS 105 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4060 8894 4063 8956 4081 8952 4085 8893
TIME...MOT...LOC 2109Z 272DEG 39KT 4073 8946 

HAIL...1.00IN
WIND...60MPH
 
$$

BARNES
1 follow-up statement
460 
WWUS53 KILX 072156
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT SUN JUN 7 2015

ILC113-179-203-072206-
/O.EXP.KILX.SV.W.0048.000000T0000Z-150607T2200Z/
TAZEWELL-MCLEAN-WOODFORD-
456 PM CDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL...
NORTHWESTERN MCLEAN AND WOODFORD COUNTIES WILL EXPIRE AT 500 PM
CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL ILLINOIS.

LAT...LON 4060 8894 4063 8956 4081 8952 4085 8893
TIME...MOT...LOC 2155Z 272DEG 39KT 4073 8946 

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:29 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 7, 3:29 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT SUN JUN 7 2015

.SHORT TERM...(TONIGHT)
ISSUED AT 329 PM CDT SUN JUN 7 2015

20Z/3PM RADAR IMAGERY SHOWS THUNDERSTORMS BEGINNING TO INITIATE
AHEAD OF A COLD FRONT...MAINLY ALONG A HENRY...TO GALESBURG...TO
FORT MADISON IOWA LINE. THESE STORMS WILL BE INTERACTING WITH A
STRONGLY UNSTABLE AIRMASS ACROSS CENTRAL ILLINOIS...CHARACTERIZED BY
SBCAPE VALUES OF 3000 TO 3500J/KG.  0-6KM BULK SHEAR OF 30-35KT
SHOULD HELP ENHANCE/SUSTAIN THE THUNDERSTORM CELLS AS THEY TRACK
E/SE ACROSS THE AREA LATE THIS AFTERNOON INTO THE EARLY EVENING.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL WILL BE THE
PRIMARY THREATS.  HRRR SHOWS THE CONVECTION PUSHING ACROSS MAINLY
THE NORTHERN HALF OF THE KILX CWA...THEN EXITING INTO INDIANA BY
AROUND 01Z.  AFTER THAT...MODELS ARE SUGGESTING THAT ADDITIONAL
CONVECTION WILL DEVELOP ACROSS MISSOURI THIS EVENING...THEN PUSH
EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS OVERNIGHT.  BY THAT
POINT THE AIRMASS WILL LIKELY HAVE BEEN STABILIZED BY THE FIRST
ROUND OF CONVECTION EARLY IN THE EVENING...SO ADDITIONAL SEVERE
WEATHER APPEARS MINIMAL. DESPITE THIS...AM STILL CONCERNED ABOUT THE
POTENTIAL FOR HEAVY RAINFALL GIVEN PRECIPITABLE WATER VALUES FROM
1.50 TO 1.75.  SINCE THERE IS CURRENTLY A MONTHLY AND YEARLY
RAINFALL DEFICIT ACROSS MUCH OF CENTRAL ILLINOIS AND THE STORMS WILL
BE PROGRESSIVE IN NATURE...THINK WIDESPREAD FLASH FLOODING IS
UNLIKELY.  WILL THEREFORE NOT ISSUE A FLASH FLOOD WATCH...BUT
INSTEAD HIT HEAVY RAIN THREAT HARD IN THE HWO...ZONE FORECAST...AND
ESF.

&&

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 329 PM CDT SUN JUN 7 2015

THUNDERSTORMS WITH HEAVY RAINFALL WILL LINGER IN THE SOUTHEAST
TOMORROW FOLLOWED BY A WEAK TROUGH THAT WILL ROTATE THROUGH THE GRT
LKS REGION TOMORROW AFTERNOON THROUGH TOMORROW EVENING. THEN AS
EVERYTHING PUSHES FURTHER EAST AND SOUTHEAST OF THE AREA DRY WEATHER
IS EXPECTED LATE MONDAY NIGHT THROUGH WED NIGHT. MODELS CONTINUE TO
TRY AND BRING SOME PCPN INTO THE REGION FOR WE AND WED NIGHT BUT
BELIEVE MOISTURE WILL BE LIMITED SO IF THERE IS ANY PCPN THEN IT
WILL BE WIDELY SCATTERED AND ONLY WORTH A SLIGHT CHANCE IN THE
GRIDS...WHICH WILL NOT BE MENTIONED IN THE WORDED FORECAST AT THIS
TIME. AS UPPER LEVEL RIDGE TAKES HOLD OVER THE AREA AND TROUGH
DEVELOPS OUT IN THE PLAINS...PCPN CHANCES WILL BEGIN TO INCREASE
AGAIN FOR LATE IN THE WEEK AND INTO THE WEEKEND. MODELS HAVE SOME
DIFFERENCES SO WILL JUST KEEP CHANCE POPS IN THE NORTH OF THUR AND
THUR NIGHT...AND THEN OVER THE WHOLE AREA FOR FRI THROUGH SUNDAY.

TEMPS WILL REMAIN WARM THROUGH THE PERIOD...SITTING IN THE MID TO
UPPER 80S MOST OF THE AREA. HIGHS AROUND 90 WILL BE POSSIBLE AT
TIMES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1255 PM CDT SUN JUN 7 2015

MAIN AVIATION FORECAST CONCERN CONTINUES TO BE TIMING OF
CONVECTIVE INITIATION LATER TODAY. 1730Z RADAR/SATELLITE MOSAICS
SHOW A LULL IN THE ACTIVITY FOR THE TIME BEING...HOWEVER AS THE
ATMOSPHERE CONTINUES TO DESTABILIZE AND A COLD FRONT APPROACHES
FROM THE NORTHWEST...THUNDERSTORMS WILL RE-DEVELOP LATER THIS
AFTERNOON. MODEL SOLUTIONS VARY GREATLY...SO THEY ARE OF LITTLE
USE TO THE FORECAST. GENERAL CONSENSUS SUGGESTS STORMS WILL
DEVELOP SLIGHTLY LATER THAN PREVIOUSLY EXPECTED...WITH A LINE OF
CONVECTION FORMING FROM NEAR KORD TO KGBG AROUND 20Z. HAVE
TAILORED THE AVIATION FORECAST ACCORDINGLY...FEATURING TEMPO GROUP
FOR THUNDER AND MVFR CEILINGS BETWEEN 21Z AND 01Z AT KPIA...THEN
BETWEEN 23Z AND 02Z FURTHER SOUTH AT THE I-72 TERMINALS. ONCE THE
INITIAL LINE OF STORMS PASSES...MANY MODELS HINT THAT ADDITIONAL
SHOWERS/STORMS MAY DEVELOP AND MOVE INTO THE AREA OVERNIGHT. HAVE
HANDLED THAT WITH PREDOMINANT RAIN WITH VCTS THROUGH THE 08-09Z
TIME FRAME. AFTER THAT HAVE GONE DRY WITH A VFR CEILING FOR THE
REMAINDER OF THE 18Z TAF PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BARNES
LONG TERM...AUTEN
AVIATION...BARNES
Hazardous weather outlook, Jun 7, 3:47 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT SUN JUN 7 2015

ILZ027>031-036>038-040-041-081100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
347 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT THIS
AFTERNOON INTO THE EVENING. SOME OF THE STORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL
UP TO QUARTER-SIZED...AND TORRENTIAL DOWNPOURS. LOCALIZED FLASH
FLOODING WILL BE LIKELY WITH THE STRONGEST STORMS. THE PRIMARY
TIME FRAME FOR POTENTIAL SEVERE WEATHER WILL BE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY...WITH A MUCH
LOWER THREAT FOR SEVERE WEATHER.

AFTER A PERIOD OF QUIET WEATHER TUESDAY...THUNDERSTORM CHANCES
WILL RETURN WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...PARTICULARLY
THROUGH 8 PM.

ILZ042>057-061-081100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION-
347 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT LATE THIS
AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL
UP TO QUARTER-SIZED...AND TORRENTIAL DOWNPOURS. LOCALIZED FLASH
FLOODING WILL BE LIKELY WITH THE STRONGEST STORMS. THE PRIMARY
TIME FRAME FOR POTENTIAL SEVERE WEATHER WILL BE BETWEEN 4 PM AND
10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY...WITH A MUCH
LOWER THREAT FOR SEVERE WEATHER.

AFTER A PERIOD OF QUIET WEATHER TUESDAY AND WEDNESDAY...THUNDERSTORM
CHANCES WILL RETURN FOR THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...PARTICULARLY
BETWEEN 4 PM AND 10 PM

ILZ062-063-066>068-071>073-081100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
347 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT THIS
EVENING. WHILE THE GREATEST CHANCE FOR SEVERE WEATHER WILL REMAIN
NORTH OF THE I-70 CORRIDOR...A FEW STRONG STORMS WITH GUSTY
WINDS...SMALL HAIL...AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE.
THE PRIMARY TIME FRAME FOR STRONG THUNDERSTORMS WILL BE BETWEEN 6
PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY...WITH A MUCH
LOWER THREAT FOR SEVERE WEATHER.

AFTER A PERIOD OF QUIET WEATHER TUESDAY AND WEDNESDAY...THUNDERSTORM
CHANCES WILL RETURN FOR THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...PARTICULARLY
BETWEEN 6 PM AND MIDNIGHT.

BARNES

In the hours before

Local storm report, Jun 7, 11:16 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1116 AM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       2 N NORMAL              40.55N 89.00W
06/07/2015  M1.50 INCH       MCLEAN             IL   MESONET

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:25 AM CDTSpecial Weather StatementILXKnox35 min
Jun 7, 7:43 AM CDTSpecial Weather StatementILXPeoria, Stark47 min
Jun 7, 7:59 AM CDTSpecial Weather StatementILXPeoria46 min
Jun 7, 2:51 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Woodford24 min
Jun 7, 3:21 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford29 min
Jun 7, 3:26 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford64 min
Jun 7, 4:12 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford33 min
Jun 7, 4:24 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford51 min
Jun 7, 4:45 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Tazewell60 min
Jun 7, 5:16 PM CDTSevere Thunderstorm WarningILXLogan, McLean, Mason, Tazewell44 min
Jun 7, 6:07 PM CDTAreal Flood AdvisoryILXMcLean4 hr
Jun 7, 6:27 PM CDTAreal Flood AdvisoryILXLogan, Mason, Tazewell4 hr
Jun 7, 6:55 PM CDTFlash Flood WarningILXChampaign, Vermilion5 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.